MAUDE Adverse Event Report: NOVO NORDISK A/S, MEDICAL SYSTEMS NOVOPEN ECHO; INSULIN DELIVERY DEVICE

NOVO NORDISK A/S, MEDICAL SYSTEMS NOVOPEN ECHO; INSULIN DELIVERY DEVICE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Failure to Deliver (2338)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
Event verbatim [preferred term] (related symptoms if any separated by commas) not being able to take medication [drug dose omission by device] pen broke [device breakage].Case description: study id: (b)(6).Study description: the main objective of this patient support program is to investigate the use of copay card for patients using novopen echo pen device.This serious solicited report from the united states was reported by a consumer as "not being able to take medication(drug dose omission by device)" with an unspecified onset date , "pen broke(device breakage)" with an unspecified onset date and concerned a child female patient (age unspecified) who was treated with novopen echo (insulin delivery device) from unknown start date for "device therapy", medical history was not provided.It was reported that, the patient had been hospitalized as their novopen echo had broken leading to them not being able to take medication.The other details of the patient's hospitalization were unspecified.Batch numbers of novopen echo were unavailable.Action taken to novopen echo was not reported.The outcome for the event "not being able to take medication (drug dose omission by device)" was not reported.The outcome for the event "pen broke (device breakage)" was not reported.Reporter's causality (novopen echo) - not being able to take medication (drug dose omission by device) : unknown pen broke (device breakage): unknown company's causality (novopen echo) - not being able to take medication (drug dose omission by device) : possible pen broke (device breakage): possible.Novopen echo is a durable device.Current location of device: unknown.Period of use: unknown.No further information available.
 
Event or Problem Description
Case description: investigation results: product name: novopen echo.Batch number: unknown.No investigation was possible, because neither sample nor batch number was available.Since last submission, the case has been updated with the following: -investigation results and imdrf codes were updated.-narrative updated accordingly.Final manufacturer's comment: 02-apr-2025: the suspected device novopen echo has not been returned to novo nordisk for evaluation.Batch number of the device unavailable despite repeated efforts to find the same.No batch trend analysis or reference sample analysis performed.No other confounding factors identified.With the available limited information regarding the handling of the suspected device, it is not possible to identify a clear root cause in relation to functionality of novopen echo.Additionally, clinical event due to drug dose omission leading to hospitalisation in unknown.H3 continued: evaluation summary.Investigation results: product name: novopen echo.Batch number: unknown.No investigation was possible, because neither sample nor batch number was available.

Brand Name
NOVOPEN ECHO
Common Device Name
INSULIN DELIVERY DEVICE
Manufacturer (Section D)
NOVO NORDISK A/S, MEDICAL SYSTEMS
hilleroed,,
DA 
Manufacturer (Section G)
NOVO NORDISK A/S
krogshoejvej 55
bagsvaerd,, 2880
DA   2880
Manufacturer Contact
p.o. box 846
plainsboro,, NJ 08536
8007276500
MDR Report Key21545461
Report Number9681821-2025-00030
Device Sequence Number12726965
Product Code FMF
UDI-Device Identifier00301691854591
UDI-Public00301691854591
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123766
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale